MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22339576
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.
 
Event or Problem Description
It has been reported that the user experienced pain and swelling in the mouth.Further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.On 18oct2024: technical investigation concluded: dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical evaluation of the event: it was reported that the user has experienced swelling in the mouth and inflammation about two weeks after being fit with his hearing aids on (b)(6) 2023.Patient has been a longstanding user of ls 762 drw aids with mp receivers and has successfully used it without any issues.The user, who is a retired physician, describes his symptoms as pain and swelling in the mouth, at the temporomandibular joint, and eustachian tube and inflammation of the parotid glands.The user reports experiencing this in both ears but worse on left side than right.The user saw a dentist who could not see any issues in the mouth and referred to an ear-nose-throat doctor (ent).Between on (b)(6) 2023 and the end on (b)(6) 2024, the user was given 3 rounds of antibiotics.He reports that the antibiotics did not help.The ent described the issue in dec as parotid gland inflammation.He was not advised to stop wearing the aids so he as worn the aids straight through from fitting to about two weeks before reporting the event.An otoscopy was done at audiologist visits at fitting on (b)(6) 2023, two weeks after that, at a 6 month follow up on (b)(6) 2024 and at time of reporting the event and the findings were unremarkable, as the ears looked clear both in the ear canal and behind the ears without any symptoms reported within the ear or behind.The hearing care professional and the user called to inquire about nickel, cobalt, heavy metals and silicone in the manufacturing of the receivers and domes.They were advised that the domes are medical grade silicone.The user was advised to consider encased receivers or use acrylic micromolds to prevent any part of the receiver touching the ear canal.No allergies, hypersensitivities or fungal infections are mentioned.However, the user has a history of atopic dermatitis.Clinical assessment is that the described symptoms do not provide a clear picture of the event.Based on the above information, it is considered unlikely that there is a causal relationship between the device and the reported event.Clinical evaluation according to clin eval plan & rpt, other acc: earmolds may be made of acrylic or soft silicone material.As earmolds are designed to have skin contact, the material used is biocompatible and a biological evaluated according to procedure#: (b)(4) corp proc, biol evaluation.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, an allergic reaction to the earmolds can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use, or modification to the earmold shape by the hearing care professional, is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment concluded: the cause of the reported issue is unknown.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.Manufacturer's investigation is completed.This is a final report.
 
Event or Problem Description
It has been reported that the user experienced pain and swelling in the mouth.Further follow up is expected.On 18oct2024: no further information has been received or is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20309459
Report Number3005650109-2024-00078
Device Sequence Number12668529
Product Code OSM
UDI-Device Identifier05708296269310
UDI-Public05708296269310
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22339576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale